Homotopy analysis method for option pricing under stochastic volatility. (English) Zbl 1216.91034

Summary: The homotopy analysis method, whose original concept comes from algebraic topology, is applied to connect the Black-Scholes option price (the good initial guess) to the option price under general stochastic volatility environment in a recursive manner. We obtain the homotopy solutions for the European vanilla and barrier options as well as the relevant convergence conditions.


91G20 Derivative securities (option pricing, hedging, etc.)
91G80 Financial applications of other theories
Full Text: DOI


[1] Black, F.; Scholes, M., The pricing of options and corporate liabilities, J. polit. economy, 81, 637-659, (1973) · Zbl 1092.91524
[2] Heston, S., A closed-form solution for options with stochastic volatility with applications to bond and currency options, Rev. finan. stud., 6, 327-343, (1993) · Zbl 1384.35131
[3] Fouque, J.-P.; Papanicolaou, G.; Sircar, R., Derivatives in financial markets with stochastic volatility, (2000), Cambridge University Press · Zbl 0954.91025
[4] Oksendal, B., Stochastic differential equations, (2003), Springer New York
[5] S.J. Liao, The proposed homotopy analysis technique for the solution of nonlinear problems, Ph.D. Thesis, Shanghai Jiao Tong University, 1992.
[6] Dold, A., Lectures on algebraic topology, (1972), Springer · Zbl 0234.55001
[7] Liao, S.J., Numerically solving non-linear problems by homotopy analysis method, Comput. mech., 20, 530-540, (1997) · Zbl 0923.73076
[8] Liao, S.J., Beyond perturbation: introduction to the homotopy analysis method, (2003), Chapman & Hall CRC Press Boca Raton
[9] Zhu, S.-P., An exact and explicit solution for the valuation of American put option, Quant. finance, 6, 229-242, (2006) · Zbl 1136.91468
[10] Cheng, J.; Zhu, S.P.; Liao, S.J., An explicit series approximation to the optimal exercise boundary of American put options, Commun. nonlinear sci. numer. simul., 15, 1148-1158, (2010) · Zbl 1221.91053
[11] Park, S.-H.; Kim, J.-H., Asymptotic option pricing under the CEV diffusion, J. math. anal. appl., 375, 490-501, (2011) · Zbl 1202.91324
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.